Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu

Irregular bleeding with reduced breastfeeding

27/04/2005

Question:

I gave birth 10 months ago to my first child and have been taking femulen (a progesterone only pill). I got my period for the first time 2 weeks ago and the bleeding lasted a week. Now, on the 6th day of shiva neki'im, I have started to bleed again. It is sort of like the light days of the period and has continued all day today.

I stopped taking femulen this morning (I was planning to stop around now anyway) but I dont think the bleeding has to do with that because it started before.

About a week and a half ago I stopped nursing my son in the middle of the night so now I nurse him only 3 times a day.

I wanted to know why I started bleeding; this never happened to me before. Is it ok medically or do I have to get checked? And about how many days is this going to last? A few days? A week? more?

Thank you!


Answer:

It is likely that the current bleeding resulted from the change in your hormonal situation from reducing the amount of nursing. Stopping the femulen is an additional change, which could cause the bleeding to continue.

It is impossible to predict how long the bleeding will last. If it lasts longer than 1-2 weeks after stopping the femulen, or if you continue to experience irregular bleeding, you should consult with your physician.


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.